[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
May 25, 1964

Stibophen in the Elimination of Worms

Author Affiliations

San Juan, PR

JAMA. 1964;188(8):761. doi:10.1001/jama.1964.03060340059019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In the discussion on the treatment of schistosomes with stibophen (Fuadin) in the Sept 14, 1963, issue of The Journal (185:874) it is stated that "In adults, total doses of 90 to 100 ml produce cure rates approaching 100%. Treatment should not be interrupted or modified if severe joint and muscle aching develops during the course of therapy; on the other hand, if severe vomiting occurs, therapy should be discontinued for a day or two, and then the dose should be reduced and administered on alternate days for the remainder of the treatment, although the original calculated dose is unchanged." Lest these two sentences should give the wrong impression, I wish to state that (1) stibophen is a dangerous drug; (2) therapy should be discontinued if any toxic signs or symptoms appear, such as aching muscles and joints, or else there is grave danger of an

First Page Preview View Large
First page PDF preview
First page PDF preview
×